What are the Signs of an Advil® Overdose? (with pictures)

Lainie Petersen
Lainie Petersen
An Advil overdose may cause nausea, vomiting, and stomach cramps.
An Advil overdose may cause nausea, vomiting, and stomach cramps.

An Advil® overdose can manifest several types of symptoms, including gastrointestinal distress, neurological disturbances, and vision or hearing problems. Other signs of an Advil® overdose include difficulty breathing and minimal or no urine production. Some, but not all, of these symptoms can be present in somebody who has taken too much Advil®. If an overdose is suspected, it is important to contact emergency services or a poison control center for advice and treatment.

People who consume too much Advil® may experience blurred vision or ringing in the ears.
People who consume too much Advil® may experience blurred vision or ringing in the ears.

The active ingredient in Advil® is ibuprofen, part of a class of medications known as non-steroidal anti-inflammatory drugs. It is commonly found in many over-the-counter remedies as well as some prescription medicines. As ibuprofen is so accessible to the general public and is a common ingredient in so many remedies, both accidental and intentional overdoses can occur. Fortunately, if an Advil® overdose victim receives medical treatment quickly, which may involve the administration of laxatives or activated charcoal by health care professionals, he can be expected to make a full recovery.

Overdose victims of Advil may experience stomach cramping and bleeding.
Overdose victims of Advil may experience stomach cramping and bleeding.

Digestive symptoms of an Advil® overdose may include vomiting, nausea, and stomach cramps. Some overdose victims may also experience intestinal or stomach bleeding. These gastrointestinal symptoms may be accompanied by visual or auditory disturbances such as blurred vision or a ringing sound in the ears. The victim may develop a rash, begin sweating profusely, or may have difficulty breathing. If the kidneys are affected, the victim may not produce any urine.

Signs of an Advil overdose may include difficulty breathing.
Signs of an Advil overdose may include difficulty breathing.

Neurological symptoms of an Advil® overdose can be varied. A victim may suffer a headache, experience dizziness, and appear unsteady on his feet. Depending on the victim and the severity of the overdose, he may appear agitated or drowsy. In some cases, the victim may also become incoherent or confused and be difficult to understand. This can make it difficult to determine the cause of his symptoms or get his cooperation for receiving medical treatment. The victim may also lose consciousness or even slip into a coma.

Neurological symptoms of an Advil overdose may include dizziness.
Neurological symptoms of an Advil overdose may include dizziness.

If you suspect someone has overdosed on Advil® and she can still communicate, it is often helpful if you can get some information from her such as the amount of Advil® that she took as well as when she took it. If the patient took other drugs along with the Advil®, including alcohol, it is important that health care professionals be told of this. If an overdose victim is unable to communicate or the situation seems extremely serious, contact emergency services even if you are unsure about the details of the overdose.

You might also Like

Readers Also Love

Discussion Comments

discographer

If someone has overdosed on Advil or suspects of overdosing, it's important that someone remain with him or her. Ibuprofen has blood thinning effects which can result in low blood pressure. So someone who overdosed on Advil may feel light-headed and may swoon as a result. This is dangerous because it's possible to hit the head and cause a severe injury if the person faints suddenly. Lying down is a good idea.

bluedolphin

@ZipLine-- You need to go to a hospital immediately if you have overdosed. In such situations, do not waste time on the internet. Call the poison control center or go to a hospital. If you are experiencing overdose symptoms that prevent you from getting yourself to a hospital, call emergency services. In overdose cases, it's important to act fast so that medical treatment can be carried out before all of the drug enters the bloodstream.

The symptoms you have are Advil overdose symptoms. Stomach pain, nausea, vomiting, drowsiness dizziness and headaches are possible. If you don't see a doctor at this point, there is a chance that the symptoms will worsen. It depends on the drug dose and your biological sensitivity. But if you don't seek help in this state, you will not be able to if more severe problems like unconsciousness occurs.

turquoise

I think I may have overdosed on Advil. I have ibuprofen overdose symptoms like drowsiness, dizziness and nausea. What should I do?

Post your comments
Login:
Forgot password?
Register:
    • An Advil overdose may cause nausea, vomiting, and stomach cramps.
      An Advil overdose may cause nausea, vomiting, and stomach cramps.
    • People who consume too much Advil® may experience blurred vision or ringing in the ears.
      People who consume too much Advil® may experience blurred vision or ringing in the ears.
    • Overdose victims of Advil may experience stomach cramping and bleeding.
      Overdose victims of Advil may experience stomach cramping and bleeding.
    • Signs of an Advil overdose may include difficulty breathing.
      Signs of an Advil overdose may include difficulty breathing.
    • Neurological symptoms of an Advil overdose may include dizziness.
      Neurological symptoms of an Advil overdose may include dizziness.
    • An individual who has overdosed on Advil may lose consciousness.
      An individual who has overdosed on Advil may lose consciousness.
    • Taking more than the recommended dose of ibuprofen can cause toxicity.
      Taking more than the recommended dose of ibuprofen can cause toxicity.
    • Medical help should be sought immediately for individuals who have overdosed on Advil.
      Medical help should be sought immediately for individuals who have overdosed on Advil.